Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 19, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 27, 2010, 3:52 PM CDT for 27 counties in Kansas. It took effect at Apr 28, 2010, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 3:52 PM CDT (20:52 UTC)
- In effect from
- Apr 28, 2010, 10:00 AM CDT
- Expired
- Apr 28, 2010, 7:38 PM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS73 KDDC 272052 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT TUE APR 27 2010 ...STRONG SOUTH WINDS ON WEDNESDAY... .A TROUGH OF LOW PRESSURE OVER THE HIGH PLAINS WILL STRENGTHEN TOMORROW. THIS WILL CREATE A TIGHT PRESSURE GRADIENT OVER PORTIONS OF WESTERN AND CENTRAL KANSAS. THE TIGHT GRADIENT WILL BRING STRONG SOUTH TO SOUTHWESTERLY WINDS...AND MIXING FROM HIGHER LEVELS WILL HELP BRING EVEN STRONGER GUSTS FROM ALOFT DOWN TO THE SURFACE. THE WINDS WILL BEGIN TO GRADUALLY DIMINISH BY WEDNESDAY EVENING. KSZ030-031-045-046-063>066-074>081-084>090-280500- /O.NEW.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 352 PM CDT TUE APR 27 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. * WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE TO BE QUITE STRONG THROUGH WEDNESDAY AFTERNOON. THE WINDS WILL BEGIN TO DECREASE BY WEDNESDAY EVENING. * SOUTH TO SOUTHWESTERLY WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
5 follow-up statements
063 WWUS73 KDDC 280458 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1158 PM CDT TUE APR 27 2010 ...EXPECT STRONG SOUTH WINDS ON WEDNESDAY... .A LOW PRESSURE THROUGH OVER THE WESTERN HIGH PLAINS WILL STRENGTHEN ON WEDNESDAY. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT AND BRING STRONG SOUTH TO SOUTHWESTERLY WINDS TO SOUTHWESTERN KANSAS. THE WINDS WILL BEGIN TO GRADUALLY DIMINISH BY WEDNESDAY EVENING. KSZ030-031-045-046-063>066-074>081-084>090-281300- /O.CON.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1158 PM CDT TUE APR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. * WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE TO BE QUITE STRONG THROUGH WEDNESDAY AFTERNOON. THE WINDS WILL BEGIN TO DECREASE BY WEDNESDAY EVENING. * SOUTH TO SOUTHWESTERLY WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
103 WWUS73 KDDC 280842 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 342 AM CDT WED APR 28 2010 ...EXPECT STRONG WINDS TODAY... .A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL STRENGTHEN TODAY. A TIGHT PRESSURE GRADIENT WILL CAUSE STRONG WINDS ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. THE WINDS WILL BEGIN TO GRADUALLY DECREASE BY LATE WEDNESDAY EVENING. KSZ043-044-061-062-281800- /O.EXA.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/ SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD 342 AM CDT WED APR 28 2010 /242 AM MDT WED APR 28 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. * WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE TO BE QUITE STRONG THROUGH THIS AFTERNOON INTO THE EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE LATER WEDNESDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-045-046-063>066-074>081-084>090-281800- /O.CON.KDDC.WI.Y.0019.100428T1500Z-100429T0200Z/ TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 342 AM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * WINDS WILL BEGIN TO INCREASE BY LATE MORNING...AND WILL CONTINUE TO BE QUITE STRONG THROUGH THIS AFTERNOON INTO THE EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE LATER WEDNESDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
134 WWUS73 KDDC 281730 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1230 PM CDT WED APR 28 2010 ...WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON... .A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL STRENGTHEN TODAY...CREATING A TIGHT PRESSURE GRADIENT. AS HIGH CLOUDS BEGIN TO THIN OUT...WINDS WILL INCREASE FURTHER THIS AFTERNOON ACROSS WESTERN AND CENTRAL KANSAS. THE WINDS WILL BEGIN TO GRADUALLY DECREASE BY LATE WEDNESDAY EVENING. KSZ030-031-043>046-061>066-074>081-084>090-290130- /O.CON.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1230 PM CDT WED APR 28 2010 /1130 AM MDT WED APR 28 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. * WINDS WILL BEGIN TO INCREASE BY THIS AFTERNOON...AND WILL REMAIN QUITE STRONG THROUGH THE EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE LATER WEDNESDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. SOME GUSTS UP TO 50 MPH ARE POSSIBLE. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
512 WWUS73 KDDC 282106 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 406 PM CDT WED APR 28 2010 ...STRONG WINDS WILL CONTINUE THROUGH THE EVENING... .A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL STRENGTHEN TODAY...CREATING A TIGHT PRESSURE GRADIENT. STRONG SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGHOUT THE LATE AFTERNOON AND EVENING HOURS. THE WINDS WILL BEGIN TO GRADUALLY DECREASE BY LATE WEDNESDAY EVENING. THE LOW PRESSURE SYSTEM WILL REMAIN OVER THE WESTERN PLAINS THROUGH THURSDAY. WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON ACROSS PORTIONS OF WESTERN KANSAS. KSZ061>063-074>076-084-085-290515- /O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ /O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 406 PM CDT WED APR 28 2010 /306 PM MDT WED APR 28 2010/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY. THE WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED. * WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND INTO TONIGHT. BY THURSDAY AFTERNOON...WINDS WILL INCREASE AGAIN FROM THE SOUTHWEST BEFORE DIMINISHING THURSDAY EVENING. * EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-282215- /O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 406 PM CDT WED APR 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 35 MPH THROUGH THE LATE AFTERNOON AND EVENING HOURS. $$ KSZ064>066-077>081-086>090-290515- /O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ /O.CON.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 406 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS WILL CONTINUE TO BLOW STRONGLY THROUGH THE LATE AFTERNOON AND EARLY EVENING ON WEDNESDAY. THE WINDS WILL BEGIN TO DIMINISH LATER WEDNESDAY EVENING. HOWEVER...BY THURSDAY AFTERNOON WINDS WILL INCREASE AGAIN OUT OF THE SOUTHWEST. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
414 WWUS73 KDDC 290038 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 738 PM CDT WED APR 28 2010 ...WINDY CONDITIONS EXPECTED THURSDAY... .A LOW PRESSURE SYSTEM WILL REMAIN OVER THE WESTERN PLAINS THROUGH THURSDAY. THIS WILL CREATE WINDY CONDITIONS THURSDAY AFTERNOON ACROSS PORTIONS OF WESTERN KANSAS. KSZ064>066-077>081-086>090-290845- /O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/ /O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 738 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THIS EVENING. ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. * STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING. * EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ061>063-074>076-084-085-290845- /O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 738 PM CDT WED APR 28 2010 /638 PM MDT WED APR 28 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY. * STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING. * EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... ESPECIALLY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:31 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 27, 3:31 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT TUE APR 27 2010 .DISCUSSION... DAYS 1-2... WINDS TOMORROW AND THE CHANCE FOR STORMS ON THURSDAY WILL BE THE MAIN FORECAST PROBLEMS FOR THE PERIOD. 500MB MAP AT 12Z SHOWED 60-90 M HEIGHT RISES OVER MUCH OF THE CENTRAL PLAINS AS RIDGING WAS BUILDING OVER THE ROCKIES. THE NEXT UPPER TROUGH WAS STILL COMING ONSHORE OVER THE PAC NW. AT THE SFC, HIGH PRESSURE HAD PUSHED WELL INTO TX, WHICH HELPED OUR TEMPS GET PRETTY COLD THIS MORNING. THE SFC HIGH ALSO BROUGHT OFF SHORE FLOW AND FAIRLY LOW DEWPOINTS TO THE GULF COAST. THE UPPER RIDGE AXIS WILL MOVE INTO THE PLAINS TONIGHT, WHILE THE LEE SFC TROUGH CONTINUES TO DEVELOP. SOUTHERLY WINDS WILL INCREASE, WHICH WILL HELP KEEP US WELL MIXED OVERNIGHT. THUS, THINK THAT WE WILL NOT FALL AS FAR AS LAST NIGHT DESPITE CLEAR SKIES, AND KEPT LOWS IN THE 40S. THE UPPER TROUGH OVER THE PAC NW WILL PROGRESS INTO THE ROCKIES BY TOMORROW, AND THE LEE SFC TROUGH WILL STRENGTHEN SIGNIFICANTLY. NAM HAS THE CENTRAL MSLP GETTING DOWN TO 986 MB, AND THE GFS IS ONLY A FEW HIGHER. THIS WILL SET UP A PRETTY TIGHT PRESSURE GRADIENT OVER AT LEAST OUR SOUTHERN AND EASTERN COUNTIES. MOMENTUM TRANSFER IS ALSO GOOD, WITH THE SOUNDING MIXING OUT TO AROUND 700MB WHERE WINDS ARE 40 KTS OR MORE. SOME FLIRTATION WITH HIGH WIND CRITERIA IS ALSO NOT OUT OF THE QUESTION, ALTHOUGH THERE IS ENOUGH UNCERTAINTY ON THAT END TO JUST GO WITH A HIGH END ADVISORY FOR NOW. NORTHWESTERN KANSAS WILL BE CLOSER TO THE TROUGH AXIS AND MODELS ARE IN PRETTY GOOD AGREEMENT WITH LOWER SPEEDS IN THAT AREA. WILL LEAVE OUR FOUR NORTHWESTERN-MOST COUNTIES OUT FOR NOW, BUT GO WITH AN ADVISORY FOR MUCH OF THE DAY TOMORROW FOR THE REST OF THE CWA. THE STRONG SOUTH TO SOUTHWESTERLY WINDS WILL ALSO HELP BRING SOME VERY WARM TEMPS INTO THE REGION, SO HIGHS SHOULD STILL GET INTO THE 80S EVEN WITH SOME CIRRUS STARTING TO MOVE IN. RH VALUES WILL GO DOWN BY TOMORROW AFTERNOON, AND WINDS WILL DEFINITELY BE STRONG. HOWEVER, FUEL STATUS HAS CONDITIONS UNFAVORABLE FOR LARGE FIRE GROWTH AT THIS TIME. WILL NOT INCLUDE A FIRE WEATHER WATCH BUT JUST CONTINUE THE MENTION IN THE FWF AND HWO AT THIS TIME. THE SOUTHERLY WINDS WILL BRING MOISTURE BACK UP INTO THE PLAINS. GIVEN THE OFFSHORE FLOW AT THIS TIME, THINK THAT 50S DEWPOINTS IN OUR EAST BY 21Z WEDNESDAY MAY BE A LITTLE BIT FAST, BUT THE BETTER MOISTURE SHOULD BE MOVING INTO OUR AREA BY WEDNESDAY NIGHT. THE SOUTHERLY WINDS WILL STAY UP AND KEEP US MIXED, SO LOWS WILL ONLY FALL INTO THE UPPER 50S. A LEAD SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO THE PLAINS ON THURSDAY, WHILE THE MAIN TROUGH IS STILL OVER THE WESTERN CONUS. THE SFC LOW WILL MOVE SOUTHEASTWARD, WITH THE TROUGH AXIS EXTENDING FROM MN TO THE TX PANHANDLE BY AFTERNOON. THE GFS STARTS TO BRING THE COLD FRONT INTO OUR FAR NORTHWESTERN COUNTIES BY 00Z FRIDAY. HOWEVER, IT SEEMS A BIT FAST IN COMPARISON TO THE NAM, UKMET, AND HIGH-RES ECMWF. WILL CONTINUE WITH THE LOWER TEMPS ALONG OUR NORTHWESTERN COUNTIES, BUT THE BULK OF THE CWA SHOULD GET INTO THE UPPER 70S TO LOW 80S. THE MODELS ARE ALL PRETTY CONSISTENT WITH PUSHING THE DRYLINE THROUGH THE MAJORITY OF THE CWA, WITH ONLY A NARROW BAND OF 2000+ CAPE IN OUR FAR EAST. THERE WILL ALSO BE THE CAP TO DEAL WITH. THINK THAT OUR BEST CHANCES OF CONVECTION WILL BE AFTER 00Z AS THE DRYLINE BEGINS TO RETREAT BACK INTO THE CWA, SO WILL KEEP POPS FAIRLY LOW IN OUR NORTH AND EAST THROUGH THURSDAY AFTERNOON. DAYS 3-7... THE MEDIUM RANGE MODELS ARE IN FAIRLY DECENT AGREEMENT UP TO ABOUT 120 HOURS AND THEN DIFFERENCES BEGIN TO WORK THEIR WAY IN TO THE MODEL SOLUTIONS. BY 00Z FRIDAY WE WILL SEE FAIRLY STRONG MID TO UPPER LEVEL SOUTHWESTERLY FLOW OVER THE CENTRAL PLAINS. SURFACE LOW PRESSURE WILL BE SITUATED OVER WESTERN KANSAS WITH A FRONTAL BOUNDARY EXTENDING TO THE NORTHEAST AND SOUTHWEST OF THE LOW. A DRYLINE WILL HAVE PUSHED INTO THE EASTERN SECTIONS OF THE CWA BY LATE AFTERNOON. MODEL SOUNDINGS SHOW SOME DECENT INSTABILITY WITH CAPE VALUES ON THE ORDER OF 2000 J/KG ALONG WITH GOOD SHEAR SO THE MENTION OF SEVERE IN THE EASTERN COUNTIES THROUGH THE EARLY EVENING HOURS STILL LOOKS GOOD. THE FRONT WILL PUSH EAST AND SOUTH AWAY FROM THE AREA THURSDAY NIGHT AND FRIDAY. WE SHOULD SEE A FEW PERIODS WITHOUT ANY SIGNIFICANT PRECIPITATION THROUGH FRIDAY AND FRIDAY NIGHT. BY SATURDAY THE GFS SUGGESTS THAT A SHORTWAVE DISTURBANCE WILL LIFT NORTH IN THE UPPER FLOW AND COULD GENERATE SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS. BEYOND THIS TIME INTO EARLY NEXT WEEK IT APPEARS THAT THE MODELS TRY TO EJECT WHAT IS LEFT OF THE MAIN WESTERN CONUS TROUGH OUT TO THE EAST BUT MODEL SOLUTIONS ARE STARTING TO DIVERGE SIGNIFICANTLY BY THIS TIME. THE ECMWF AND CANADIAN MODELS TEND TO SHOW BROAD TROUGHING OVER THE NORTHEAST PACIFIC NEAR THE WEST COAST OF NORTH AMERICA WHILE THE GFS TENDS TO REBUILD THE RIDGE OVER THAT AREA. THE PHASE SPACE PLOT OF THE GLOBAL WIND OSCILLATION ON THE CDC WEBSITE IS HEADED SOLIDLY INTO THE 8-1 QUADRANT THIS WEEK. STREAMFUNCTION COMPOSITES SHOW A TENDENCY FOR RIDGING TO OCCUR IN THAT AREA WHICH WOULD LEND SOME CREDENCE TO THE GFS MODEL. THROUGH THE EARLY PART OF NEXT WEEK THE GFS BRINGS SHORTWAVE ENERGY DOWN THE EAST SIDE OF THE UPPER RIDGE AND CLOSES OFF ANOTHER LOW OVER THE FOUR CORNERS REGION AND MOVES IT TOWARD THE TEXAS PANHANDLE WHILE THE ECMWF SHOWS BROAD WEST SOUTHWESTERLY FLOW REDEVELOPING. OBVIOUSLY A LOT OF UNCERTAINTY IN THE MODEL SOLUTIONS AND THE MODEL SOLUTIONS COULD EVOLVE EVEN MORE IN THE NEXT DAY OR TWO. FOR NOW WILL MAINTAIN SOME SMALL POPS AROUND DAYS 6-7. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. A SOUTHERLY LOW LEVEL JET IS FORECAST TO DEVELOP BETWEEN 03Z-06Z ACROSS SOUTHWEST AND CENTRAL KANSAS WITH HIGHEST WINDS FORECAST TO BE AROUND 50 KNOTS BETWEEN ONE AND TWO THOUSAND FEET AGL. THIS SHOULD LEAD TO LOW LEVEL WIND SHEAR CONDITIONS THROUGH THE REMAINDER OF THE NIGHT AT THE TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 86 56 81 / 0 0 10 10 GCK 46 86 52 77 / 0 0 10 10 EHA 48 84 51 75 / 0 0 10 10 LBL 48 86 53 80 / 0 0 10 10 HYS 43 82 56 78 / 0 10 10 20 P28 44 81 59 83 / 0 10 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR KSZ030-031- 045-046-063>066-074>081-084>090. && FN26/02/02
Hazardous weather outlook, Apr 27, 3:47 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT TUE APR 27 2010 KSZ030-031-043>046-061>066-074>081-084>090-281015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 347 AM CDT TUE APR 27 2010 /247 AM MDT TUE APR 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY LOOK FOR STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS. ALSO...LOW RELATIVE HUMIDITIES ALONG WITH THE STRONG WINDS WILL PRODUCE A HIGH FIRE DANGER GENERALLY WEST OF LINE FROM SCOTT CITY TO LIBERAL BY TUESDAY AFTERNOON. FOR THURSDAY AFTERNOON AND EVENING...SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF A LINE FROM HAYS TO COLDWATER. MORE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.